Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS San Francisco Bay Area, CA

January 9, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 9, 2012, 2:33 AM PST. It took effect at Jan 10, 2012, 9:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 2:33 AM PST (10:33 UTC)
In effect from
Jan 10, 2012, 9:00 AM PST
Expired
Jan 10, 2012, 11:26 PM PST
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WHUS76 KMTR 091033
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
233 AM PST MON JAN 9 2012

PZZ570-091845-
/O.NEW.KMTR.SC.Y.0002.120110T1700Z-120111T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
233 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST
TUESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL
  STRONGER GUSTS TO AROUND 3O KT EXPECTED TODAY THROUGH WEDNESDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
7 follow-up statements
267 
WHUS76 KMTR 091629
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
829 AM PST MON JAN 9 2012

PZZ570-100030-
/O.CON.KMTR.SC.Y.0002.120110T1700Z-120111T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
829 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
TUESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL 
  STRONGER GUSTS TO AROUND 3O KT EXPECTED TODAY THROUGH 
  WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
806 
WHUS76 KMTR 092236
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
236 PM PST MON JAN 9 2012

PZZ570-100645-
/O.EXT.KMTR.SC.Y.0002.120110T1700Z-120111T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
236 PM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TUESDAY TO 3 AM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM TUESDAY TO
3 AM PST WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL 
  STRONGER GUSTS TO AROUND 3O KT EXPECTED TONIGHT THROUGH 
  WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
158 
WHUS76 KMTR 100420
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
820 PM PST MON JAN 9 2012

PZZ570-101230-
/O.CON.KMTR.SC.Y.0002.120110T1700Z-120111T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
820 PM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
3 AM PST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
3 AM PST WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WITH OCCASIONAL 
  STRONGER GUSTS TO AROUND 3O KT EXPECTED TONIGHT THROUGH 
  WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
622 
WHUS76 KMTR 101046
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
246 AM PST TUE JAN 10 2012

PZZ570-101900-
/O.EXT.KMTR.SC.Y.0002.120110T1700Z-120111T2300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
246 AM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PST WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  MORNING WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT AND
  CONTINUE THROUGH AT LEAST TOMORROW AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
397 
WHUS76 KMTR 101700
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 AM PST TUE JAN 10 2012

PZZ570-110100-
/O.CON.KMTR.SC.Y.0002.000000T0000Z-120111T2300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
900 AM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  MORNING WITH OCCASIONAL STRONGER GUSTS TO AROUND 3O KT AND 
  CONTINUE THROUGH AT LEAST TOMORROW AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
509 
WHUS76 KMTR 102214
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
214 PM PST TUE JAN 10 2012

PZZ570-110615-
/O.EXT.KMTR.SC.Y.0002.000000T0000Z-120111T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
214 PM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
WEDNESDAY. 

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THROUGH EARLY WEDNESDAY MORNING. WINDS WILL REMAIN STRONGEST
  OVER THE FAR NORTHWESTER PORTION OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
679 
WHUS76 KMTR 110726
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1126 PM PST TUE JAN 10 2012


PZZ570-110830-
/O.CAN.KMTR.SC.Y.0002.000000T0000Z-120111T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
1126 PM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 9:35 PM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 8, 9:35 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
935 PM PST SUN JAN 8 2012

.DISCUSSION...AS OF 7:57 PM PST SUNDAY...OFFSHORE WINDS CONTINUE
TO SUBSIDE THIS EVENING. THE OFFSHORE GRADIENT IS STILL AROUND 10 MB
BUT IS SLOWLY DECREASING. THE AIRMASS OVER THE REGION IS DRY WITH
DEWPOINTS IN THE 20S. A FEW HIGH CLOUDS CONTINUE TO MOVE OVER THE
STATE FLOW AROUND THE UPPER HIGH. EXPECT LIGHTER OFFSHORE WINDS IN
THE HILLS TONIGHT WITH THE DRY AIRMASS TO ALLOW FOR RADIATIONAL COOLING
IN THE VALLEYS.

NOT MUCH CHANGE WEATHERWISE MONDAY WITH CONTINUED LIGHT OFFSHORE
WINDS AND MOSTLY SUNNY SKIES. LIGHT ONSHORE WINDS ARE LIKELY BY
LATE MONDAY. AN UPPER LOW WILL HEAD TOWARDS CAPE MENDOCINO TUESDAY.
THE MODELS PREDICT THIS WILL STAY JUST OFFSHORE WITH PERHAPS SOME
SHOWERS OVER OUR OFFSHORE COASTAL WATERS. CONFIDENCE LEVELS ARE
NOT REALLY HIGH WITH THE LATEST SOLUTIONS SINCE THERE HAS BEEN DAY
TO DAY DIFFERENCES IN SOLUTIONS.

MODELS CONTINUE TO SHOW DRY WEATHER CONDITIONS FOR THE NEAR
FUTURE. TYPICALLY THERE IS A SHORT LIVED DRY SPELL THIS TIME OF
YEAR. SOME INDICATIONS ARE THERE THAT A STRONG BLOCKING HIGH WILL
DEVELOP OVER THE ALASKA ALEUTIANS WHICH CAN THEN REDIRECT THE MAIN
STORM TRACK SOUTHWARD WHICH WOULD VERY LIKELY BRING PRECIPITATION
TO THE AREA.

&&

.AVIATION...AS OF 9:35 PM PST SUNDAY...VFR THROUGH THE PERIOD WITH
ONLY POSSIBLE PROBLEM NEAR KSTS TONIGHT WHERE LIFR CIGS AND VIS
ARE EXPECTED. HIGH CONFIDENCE.

VICINITY OF KSFO...VFR THROUGH THE PERIOD WITH MAINLY LIGHT AND VARIABLE
WINDS. HIGH CONFIDENCE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR THROUGH THE PERIOD WITH LIGHT AND VARIABLE
WINDS. HIGH CONFIDENCE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: CANEPA
AVIATION/MARINE: CW

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.